Alert archive / Arkansas / Tornado Warnings in 2020
Tornado Warning 37, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at Aug 27, 2020, 4:13 PM CDT for Arkansas County, Desha County, Monroe County, Arkansas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 27, 2020, 4:13 PM CDT (21:13 UTC)
- Expired
- Aug 27, 2020, 4:47 PM CDT
- In force
- 34 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
Counties Arkansas County, AR, Desha County, AR, Monroe County, AR
The radar
The Little Rock radar (KLZK), 128 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 27, 3:47 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 9.2 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 305 J/kg
- Mixed-layer CIN
- -139 J/kg
- Mixed-layer LCL
- 1050 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
651
WFUS54 KLZK 272113
TORLZK
ARC001-041-095-272200-
/O.NEW.KLZK.TO.W.0037.200827T2113Z-200827T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Little Rock AR
413 PM CDT Thu Aug 27 2020
The National Weather Service in Little Rock has issued a
* Tornado Warning for...
North central Desha County in southeastern Arkansas...
Southeastern Monroe County in eastern Arkansas...
Northeastern Arkansas County in southeastern Arkansas...
* Until 500 PM CDT.
* At 413 PM CDT, a severe thunderstorm capable of producing a tornado
was located 7 miles southwest of Crumrod, or 8 miles south of White
River National Wildlife Refuge, moving north at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
St. Charles... Weber...
Indian Bay... Ethel...
Crocketts Bluff... Cross Roads in Monroe County...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3434 9101 3433 9106 3429 9106 3430 9107
3428 9108 3425 9106 3425 9108 3422 9106
3419 9110 3414 9108 3412 9112 3412 9101
3400 9102 3398 9108 3398 9114 3443 9134
3446 9100
TIME...MOT...LOC 2113Z 182DEG 40KT 3408 9107
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
2303 follow-up statements
324
WWUS54 KLZK 272128
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
428 PM CDT Thu Aug 27 2020
ARC041-272137-
/O.CAN.KLZK.TO.W.0037.000000T0000Z-200827T2200Z/
Desha AR-
428 PM CDT Thu Aug 27 2020
...THE TORNADO WARNING FOR NORTH CENTRAL DESHA COUNTY IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 900 PM CDT for eastern and
southeastern Arkansas.
LAT...LON 3435 9101 3433 9106 3429 9106 3430 9107
3428 9108 3426 9106 3425 9108 3422 9106
3419 9110 3414 9108 3412 9112 3412 9118
3421 9125 3443 9134 3446 9100
TIME...MOT...LOC 2127Z 176DEG 34KT 3433 9121
$$
ARC001-095-272200-
/O.CON.KLZK.TO.W.0037.000000T0000Z-200827T2200Z/
Monroe AR-Arkansas AR-
428 PM CDT Thu Aug 27 2020
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR
SOUTHEASTERN MONROE AND NORTHEASTERN ARKANSAS COUNTIES...
At 427 PM CDT, a severe thunderstorm capable of producing a tornado
was located near St. Charles, or 12 miles northwest of White River
National Wildlife Refuge and northeast of Webber, moving north at 40
mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
St. Charles... Indian Bay...
Ethel... Weber...
Crocketts Bluff... Cross Roads in Monroe County...
De Luce...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3435 9101 3433 9106 3429 9106 3430 9107
3428 9108 3426 9106 3425 9108 3422 9106
3419 9110 3414 9108 3412 9112 3412 9118
3421 9125 3443 9134 3446 9100
TIME...MOT...LOC 2127Z 176DEG 34KT 3433 9121
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
230465
WWUS54 KLZK 272140
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
440 PM CDT Thu Aug 27 2020
ARC001-095-272200-
/O.CON.KLZK.TO.W.0037.000000T0000Z-200827T2200Z/
Monroe AR-Arkansas AR-
440 PM CDT Thu Aug 27 2020
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR
SOUTHEASTERN MONROE AND NORTHEASTERN ARKANSAS COUNTIES...
At 439 PM CDT, a severe thunderstorm capable of producing a tornado
was located over St. Charles, or 10 miles north of White River
National Wildlife Refuge, moving north at 50 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
St. Charles... Indian Bay...
Crocketts Bluff... Cross Roads in Monroe County...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3435 9101 3433 9106 3429 9106 3430 9107
3428 9108 3428 9115 3444 9124 3446 9100
TIME...MOT...LOC 2139Z 164DEG 43KT 3434 9113
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
230125
WWUS54 KLZK 272147
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
447 PM CDT Thu Aug 27 2020
ARC001-095-272157-
/O.CAN.KLZK.TO.W.0037.000000T0000Z-200827T2200Z/
Monroe AR-Arkansas AR-
447 PM CDT Thu Aug 27 2020
...THE TORNADO WARNING FOR SOUTHEASTERN MONROE AND NORTHEASTERN
ARKANSAS COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 900 PM CDT for eastern and
southeastern Arkansas.
LAT...LON 3435 9101 3433 9106 3429 9106 3430 9107
3428 9108 3428 9115 3444 9124 3446 9100
TIME...MOT...LOC 2144Z 182DEG 40KT 3443 9113
$$
230What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Aug 27, 1:46 PM CDT, 2 hours 27 minutes earlier.
Area forecast discussion, Aug 27, 1:46 PM CDT, 2 hours 27 minutes before
Area Forecast Discussion...UPDATED National Weather Service Little Rock AR 146 PM CDT Thu Aug 27 2020 .UPDATE... ...Laura now a strong tropical storm, damaging winds and flooding ongoing across portions of southern, southeastern Arkansas... Infrared satellite presentation of Laura this afternoon suggests a sheared environment, evidenced by a dramatic separation of colder cloud tops versus the apparent circulation on radar. The center of circulation based on radar imagery is near the LA/AR border with the most intense winds (sustained 30+ mph and gusts 55+ mph) and heaviest rain northeast of the center. Motion appears to be just a hair E of due N and no changes to forward speed are discernible. Based on these trends, the most immediate area of concern resides across roughly the southeastern quarter of the state...generally east of a Hot Springs to Arkadelphia line and south of I-40. There have been numerous reports of tree damage across multiple counties as well as some structural damage in this area, most notably over south-central Arkansas. Damaging winds and potentially flooding rain will continue spreading north and will affect central Arkansas -- including the Little Rock metro -- through the afternoon and into the evening. Discerning a more precise onset time is difficult but confidence in increasing impacts over a large portion of the Tropical Storm Warning has increased! For western and southwestern Arkansas... inclined to ramp down wording, especially concerning the flood threat, owing to a lack of moderate or heavy rain today. While rain is still falling, it is generally light and will not in and of itself cause issues. There is still some potential for banded convection to develop over this area later which would increase the threat of localized flooding, although confidence is very low attm. In all, this has become a fluid situation and is being monitored continuously. To reiterate: the most immediate threat resides across much of southern, central, and southeastern Arkansas through the evening. Isolated tornadoes are still possible over eastern Arkansas and a Tornado Watch remains in effect. The next update will be the routine afternoon forecast update, anticipated around 400 PM CDT, unless conditions warrant otherwise. && .PRELIMINARY POINT TEMPS/POPS... Batesville AR 70 86 71 94 / 90 80 40 30 Camden AR 70 89 73 93 / 80 50 30 20 Harrison AR 69 87 70 91 / 80 60 20 30 Hot Springs AR 70 89 73 94 / 90 60 30 30 Little Rock AR 71 86 73 93 / 90 70 30 30 Monticello AR 72 87 74 93 / 80 60 40 30 Mount Ida AR 67 89 71 93 / 90 50 20 30 Mountain Home AR 69 86 70 91 / 80 70 30 30 Newport AR 72 82 73 91 / 90 80 50 30 Pine Bluff AR 72 86 73 93 / 90 70 40 20 Russellville AR 70 89 72 94 / 90 60 20 30 Searcy AR 71 86 73 94 / 100 80 40 30 Stuttgart AR 72 85 74 93 / 90 70 40 30 && .LZK Watches/Warnings/Advisories... Flash Flood Watch through Friday evening FOR Arkansas-Bradley- Calhoun-Clark-Cleburne-Cleveland-Conway-Dallas-Desha-Drew- Faulkner-Garland-Grant-Hot Spring-Independence-Jackson-Jefferson- Lincoln-Lonoke-Monroe-Montgomery-Ouachita-Perry-Pike-Polk-Pope- Prairie-Pulaski-Saline-Scott-Searcy-Stone-Van Buren-White- Woodruff-Yell. Wind Advisory until 7 AM CDT Friday FOR Arkansas-Desha-Jackson- Monroe-Prairie-White-Woodruff. Tropical Storm Warning FOR Arkansas-Bradley-Calhoun-Clark- Cleveland-Dallas-Desha-Drew-Garland-Grant-Hot Spring-Jefferson- Lincoln-Lonoke-Ouachita-Pike-Prairie-Pulaski-Saline. && COOPER
Hazardous weather outlook, Aug 27, 5:00 AM CDT, 11 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Little Rock AR 500 AM CDT Thu Aug 27 2020 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-281000- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-Izard- Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan- Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery- Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring- Grant-Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita- Calhoun-Bradley-Drew- 500 AM CDT Thu Aug 27 2020 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight The remnants of Hurricane Laura are expected to move into Arkansas from Louisiana by this evening, with the system venturing to the northeast across the state tonight. Heavy rainfall is likely along the track of the system. Flash flooding is possible where storms develop and move over the same locations. Forecast rainfall amounts will range from 2 to 6 inches for much of the area, with locally higher amounts. Flooding could become serious in places, with high water possibly into homes and businesses. The area most vulnerable to flash flooding is in the west. Portions of western Arkansas have already received heavy to excessive rain this month, and the soil is saturated and unable to hold much additional water. Given this much rain, tributaries will be on the rise. Minor to moderate flooding is projected along portions of the Little Missouri, Ouachita, and Saline Rivers. The scope of river flooding may become more widespread depending on actual rainfall amounts, and where the heaviest precipitation occurs. Gusty winds are expected to accompany this system, especially from central into southern sections of the state. In this area, winds of 30 to 50 mph will be noted, with gusts over 60 mph possible. This could lead to some tree damage and power outages. There will also be a limited tornado threat across all but northwest Arkansas, generally to the north and east of the center of circulation. Tornadoes with inland tropical systems tend to be brief and weak, but can certainly cause damage. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Rain will continue from central into northeast Arkansas on Friday as Laura weakens. Precipitation will taper off as the day progresses. Following Laura, an unsettled pattern is expected as a cold front moves into the region this weekend and stalls. The front will lift to the north early next week, and will be followed by another front from the Plains by Tuesday or so. Chances of showers and thunderstorms will be found near both fronts, especially across the northern counties. Heavy rain will be possible in the north, although the latest forecast calls for heavier amounts from Kansas to Illinois or just north of the state. This will depend on the placement of the fronts, with more rain locally if the fronts venture farther to the south than expected. Any severe weather will be spotty. .Spotter Information Statement... Spotter activation may be needed this afternoon and evening. && Visit NWS Little Rock on the web. Go to https://weather.gov/lzk. 57/46
In the hours before
Local storm report, Aug 27, 1:26 PM CDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
126 PM CDT THU AUG 27 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 PM TROPICAL STORM MONTICELLO 33.62N 91.79W
08/27/2020 DREW AR LAW ENFORCEMENT
SEVERAL REPORTS OF TREES DOWN ACROSS DREW COUNTY.
&&
EVENT NUMBER LZK2000453
TRSLocal storm report, Aug 27, 2:17 PM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
217 PM CDT THU AUG 27 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0216 PM TROPICAL STORM RISON 33.95N 92.19W
08/27/2020 CLEVELAND AR LAW ENFORCEMENT
SEVERAL REPORTS OF TREES DOWN ACROSS CLEVELAND COUNTY.
&&
EVENT NUMBER LZK2000454
TRSLocal storm report, Aug 27, 2:25 PM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
225 PM CDT THU AUG 27 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM TROPICAL STORM SHERIDAN 34.31N 92.41W
08/27/2020 GRANT AR LAW ENFORCEMENT
SHERIFFS OFFICE HAD A FEW REPORTS OF TREES BLOWN DOWN.
&&
EVENT NUMBER LZK2000455
TRSLocal storm report, Aug 27, 2:57 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
257 PM CDT THU AUG 27 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0249 PM TROPICAL STORM MALVERN 34.37N 92.82W
08/27/2020 HOT SPRING AR LAW ENFORCEMENT
REPORTS OF TREES DOWN ACROSS HOT SPRINGS COUNTY.
&&
EVENT NUMBER LZK2000456
TRSLocal storm report, Aug 27, 3:07 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
307 PM CDT THU AUG 27 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM TROPICAL STORM ARKADELPHIA 34.12N 93.07W
08/27/2020 CLARK AR LAW ENFORCEMENT
MULTIPLE REPORTS OF TREES AND POWERLINES DOWN ACROSS
CLARK COUNTY.
&&
EVENT NUMBER LZK2000457
TRSLocal storm report, Aug 27, 3:10 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
310 PM CDT THU AUG 27 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM TROPICAL STORM 3 NE CADDO VALLEY 34.22N 93.03W
08/27/2020 CLARK AR LAW ENFORCEMENT
POLES SNAPPED ALONG HIGHWAY 67 NEAR E DODSON
&&
EVENT NUMBER LZK2000458
TRSThe office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 8:23 PM CDT | Special Weather Statement | LZK | Woodruff | 52 min |
| Aug 26, 8:34 PM CDT | Special Weather Statement | LZK | Lonoke | 26 min |
| Aug 27, 3:32 AM CDT | Wind Advisory | LZK | Arkansas, Desha, Jackson, Monroe, Prairie, White and 1 more | 20 hr |
| Aug 27, 11:09 AM CDT | River Flood Warning | LZK | White | 33 hr |
| Aug 27, 12:41 PM CDT | Flash Flood Warning | LZK | Bradley, Calhoun, Clark, Cleveland, Dallas, Drew and 2 more | 4 hr |
| Aug 27, 1:54 PM CDT | Flash Flood Warning | LZK | Clark, Cleveland, Dallas, Grant, Hot Spring, Jefferson and 1 more | 3 hr |
| Aug 27, 3:34 PM CDT | Tornado Warning | LZK | Arkansas | 41 min |
| Aug 27, 3:49 PM CDT | Tornado Warning | LZK | Arkansas, Lonoke, Prairie | 17 min |
| Aug 27, 4:03 PM CDT | Flash Flood Warning | LZK | Arkansas, Desha, Grant, Jefferson, Lonoke, Pulaski and 1 more | 4 hr |
| Aug 27, 4:10 PM CDT | Flash Flood Warning | LZK | Polk, Scott | 3 hr |
| Aug 27, 4:19 PM CDT | Flash Flood Warning | LZK | Arkansas, Faulkner, Hot Spring, Lonoke, Prairie, Pulaski and 1 more | 4 hr |
| Aug 27, 5:27 PM CDT | Flash Flood Warning | LZK | Arkansas, Desha, Monroe, Prairie | 3 hr |
| Aug 27, 6:08 PM CDT | Tornado Warning | LZK | White, Woodruff | 52 min |
| Aug 27, 6:19 PM CDT | Flash Flood Warning | LZK | Conway, Faulkner, Lonoke, Monroe, Perry, Prairie and 3 more | 3 hr |
| Aug 27, 6:44 PM CDT | Tornado Warning | LZK | Jackson, Woodruff | 18 min |
| Aug 27, 6:54 PM CDT | Tornado Warning | LZK | Independence, Jackson, White, Woodruff | 8 min |
Nearby
Tornado Warnings in Arkansas, 2020Every tornado warning in 2020Tornadoes in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.